Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 80, NWS Northern Indiana

March 15, 2008Putnam County, Ohio

NWS Northern Indiana issued this river flood warning at Mar 15, 2008, 9:23 AM EDT for Putnam County, Ohio. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 9:23 AM EDT (13:23 UTC)
Expired
Mar 16, 2008, 10:28 AM EDT
In force
25 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

County Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blanchard River at Ottawa (OTTO1).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 151323
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
923 AM EDT SAT MAR 15 2008

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY

.RECENT RAPID SNOWMELT IS RESULTING IN MINOR FLOODING ALONG THE 
BLANCHARD RIVER NEAR OTTAWA.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

OHC137-161323-
/O.NEW.KIWX.FL.W.0080.080315T1323Z-080318T1200Z/
/OTTO1.1.ER.080315T1132Z.080316T0600Z.080317T1200Z.NO/
923 AM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLANCHARD RIVER AT OTTAWA
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM SATURDAY THE STAGE WAS 23.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 23.5 FEET AROUND  8 AM
  SUNDAY MARCH 16 AND FALL BELOW FLOOD STAGE AROUND  8 AM MONDAY 
  MARCH 17.
* AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. 
  FLOOD WATER ALSO GETS INTO LOW FARMLANDS.

$$
1 follow-up statement
000 
WGUS83 KIWX 161428
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1028 AM EDT SUN MAR 16 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
 
.THE BLANCHARD RIVER AT OTTAWA HAS DROPPED JUST BELOW FLOOD STAGE AND WILL CONTINUE A SLOW FALL OVER THE NEXT 24 TO 36 HOURS. ADDITIONAL RAINFALL IS EXPECTED WITH THE POTENTIAL FOR THE RIVER TO RISE ONCE AGAIN ABOVE FLOOD STAGE LATER THIS WEEK. ALL INTERESTS ALONG THE RIVER SHOULD CONTINUE TO MONITOR FORECASTS. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

OHC137-161458-
/O.CAN.KIWX.FL.W.0080.000000T0000Z-080318T1200Z/
/OTTO1.1.ER.080315T1132Z.080315T1928Z.080316T1035Z.NO/
1028 AM EDT SUN MAR 16 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BLANCHARD RIVER AT OTTAWA
* AT 9 AM SUNDAY THE STAGE WAS 22.9 FEET
* FLOOD STAGE IS 23.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SUNDAY MORNING.
* FORECAST...THE RIVER WILL FALL TO NEAR 22.7 FEET AROUND  2 PM 
  SUNDAY MARCH 16.
* AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. 
  FLOOD WATER ALSO GETS INTO LOW FARMLANDS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.3 FEET WHICH OCCURRED 
  ON DEC 14 2007.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:31 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 15, 6:31 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 AM EDT SAT MAR 15 2008

.AVIATION...
STG SRN STREAM TROUGH NOW INTO SRN MO W/COMPACT DEFORMATION RAIN BAND
EXTENDING INTO WRN IL. DOUBT GIVEN DRY AIR IN PLACE AND INCREASING
NE GRADIENT THAT RAIN WILL MAKE IT AS FAR NORTH AS KFWA AND WILL
KEEP W/DRY FCST. OTHERWISE VFR XPCD W/MID CLOUD DECK THROUGH AFTN
W/MVFR CIGS AT KFWA LATE AFTN AND OVERNIGHT W/BTR LL MSTR WRAP
AROUND THERE.

&&

.SHORT TERM...
POTENT SRN STREAM SW TROUGH OVR NE OK THIS MORNING WILL SHIFT
RAPIDLY EWD IN PROGRESSIVE WESTERLY FLW...JUST CLIPPING SRN CWA FM
LATE MORNING INTO MID AFTN. WILL KEEP W/CHC LIGHT RAIN MENTION AS
BNDRY LYR AND TIMING LOOKS TO REMAIN JUST WARM ENOUGH TO CURTAIL
SNOW. CLOUDS AND INCREASING E/NE SFC GRADIENT WILL KNOCK TEMPS
WELL BLO YESTERDAYS RELATIVELY BALMY READINGS AND WILL KEEP
W/COLDER BLEND OF GUIDANCE TEMPS. OTHERWISE DECREASING CLOUDS XPCD
LATE AND W/INCREASING CAA AND LATE CLEARING GOING MINS REASONABLE.

&&

.LONG TERM...
SUNDAY THROUGH FRIDAY...THE MAIN CHALLENGE THIS PERIOD IS HOW THE
UPPER LEVEL TROF THAT WILL DIG OVER THE WESTERN CONUS EARLY NEXT
WEEK WILL EJECT NORTHEAST. THE AMOUNT OF PHASING BETWEEN THE TWO
STREAMS IS CRITICAL AND WILL DETERMINE THE TIMING AND STRENGTH OF
THE SYSTEM. THE GFS FOR SEVERAL RUNS HAS BEEN FAVORING A STRONGER
AND MORE AMPLIFIED AND SLOWER SOLUTION WITH MORE OF A CLOSED UPPER
LOW. THIS SOLUTION WOULD MEAN HEAVY RAIN WOULD BE POSSIBLE
INCLUDING FLOODING POTENTIAL. THE GFS 12Z ENSEMBLE RUNS WERE
SHOWING A CONSIDERABLE SPREAD AMONG THE MEMBERS...BUT THE 00Z
MEMBERS HAVE COME INTO BETTER AGREEMENT IN TRACKING A DEEP LOW
INTO THE GREAT LAKES REGION TUESDAY NIGHT/WEDNESDAY. ON THE OTHER
HAND...THE ECMWF...UKMET AND CANADIAN GENERALLY FAVOR A FASTER AND
LESS AMPLIFIED SOLUTION. FOR THIS PACKAGE...GIVEN THE SIGNIFICANT
DIFFERENCES AMONG THE MODEL SOLUTIONS...WAS HESITANT TO PLACE TOO
MUCH CONFIDENCE IN ANY ONE SOLUTION...BUT BELIEVE THE REAL
SOLUTION IS SOMEWHERE BETWEEN THE TWO CAMPS. ADDED RAIN LIKELY
TUESDAY. IF THE SLOWER GFS VERIFIES...RAIN MAY PERSIST INTO
TUESDAY NIGHT OR WEDNESDAY. FOR NOW...LEFT JUST A CHANCE FOR RAIN
TUESDAY NIGHT AND WEDNESDAY. OTHERWISE...TEMPERATURES SHOULD BE
MILDER
MONDAY AND TUESDAY...AND POSSIBLY WEDNESDAY...THEN COOLING BELOW
NORMAL LATE NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM EDT
     SUNDAY FOR LMZ043-046.

&&

SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...HOLSTEN
Hazardous weather outlook, Mar 15, 5:29 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EDT SAT MAR 15 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EDT SAT MAR 15 2008 /429 AM CDT SAT MAR 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY.
THE RAIN MAY PERSIST INTO WEDNESDAY ACCOMPANIED BY FLOODING
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
529 AM EDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS ARE POSSIBLE FOR SMALL CRAFT THIS AFTERNOON
THROUGH LATE TONIGHT...WITH WINDS UP TO 25 KNOTS AND WAVES UP TO 5
FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.